Alert archive / Arkansas / Tornado Warnings in 2006
Tornado Warning 65, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Nov 14, 2006, 11:19 PM CST for Polk County, Arkansas. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 14, 2006, 11:19 PM CST (05:19 UTC)
- Expired
- Nov 15, 2006, 12:00 AM CST
- In force
- 41 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Polk County, AR
The radar
The Western Arkansas radar (KSRX), 77 km from the middle of the area, began a volume at 05:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 14, 11:25 PM CST | HAIL 1 | 2 S Mena, AR | |
| Nov 14, 11:35 PM CST | HAIL 0.88 | Mena, AR | ALSO MINOR STREET FLOODING IN CITY OF MENA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 14, 9:20 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.3 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1091 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLZK 150519
TORLZK
ARC113-150600-
/O.NEW.KLZK.TO.W.0065.061115T0519Z-061115T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1119 PM CST TUE NOV 14 2006
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN POLK COUNTY IN WESTERN ARKANSAS
* UNTIL MIDNIGHT CST
* AT 1117 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 2 MILES
SOUTHWEST OF MENA...MOVING NORTHEAST AT 30 MPH.
* THE TORNADO WILL BE NEAR...
MENA AROUND 1125 PM CST...
&&
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST WEDNESDAY MORNING
FOR SOUTHERN ARKANSAS.
LAT...LON 3457 9440 3460 9437 3463 9430 3470 9419
3470 9411 3468 9410 3469 9393 3457 9393
3443 9431
$$
461 follow-up statement
000
WWUS54 KLZK 150545
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1142 PM CST TUE NOV 14 2006
ARC113-150600-
/O.CON.KLZK.TO.W.0065.000000T0000Z-061115T0600Z/
POLK AR-
1142 PM CST TUE NOV 14 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST FOR
NORTHERN POLK COUNTY...
AT 1138 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 10 MILES EAST OF
MENA...OR 3 MILES NORTHWEST OF OPAL...MOVING EAST AT 35 MPH.
ANOTHER SEVERE STORM WAS LOCATED IN SOUTHERN LEFLORE COUNTY ABOUT 7
MILES SOUTHWEST OF MOUNTAIN FORK. ROTATION WAS INCREASING IN THIS
STORM AS IT HEADED TOWARD MOUNTAIN FORK AND ROCKY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST WEDNESDAY MORNING.
&&
LAT...LON 3455 9445 3461 9445 3468 9445 3470 9419
3470 9411 3468 9410 3469 9393 3453 9393
3443 9431 3448 9446
$$
46What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Nov 14, 9:33 PM CST, 1 hour 46 minutes earlier.
Area forecast discussion, Nov 14, 9:33 PM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 933 PM CST TUE NOV 14 2006 .UPDATE... FORECASTS UPDATED ALREADY TO INCLUDE WATCH NUMBER 850. HIGHER DEW POINTS CONTINUE SURGING NORTH AS WARM FRONT PUSHES INTO CENTRAL ARKANSAS. && .PREV DISCUSSION.../ISSUED 450 PM CST TUE NOV 14 2006/ UPDATE... MADE A QUICK UPDATE TO THE FORECAST TO INCLUDE PATCHY DENSE FOG OVER PARTS OF CENTRAL AND NORTHEAST ARKANSAS IN THE EARLY HOURS OF THE FORECAST. FOG SHOULD BE ENDING LATER AS CONVECTION MOVES INTO THE AREA. PREV DISCUSSION.../ISSUED 248 PM CST TUE NOV 14 2006/ SHORT TERM....TONIGHT THROUGH FRIDAY... WATER VAPOR CHANNEL INDICATES THAT WELL DEFINED ENERGY IS NOW MOVING SOUTHEAST ACROSS THE CENTRAL ROCKIES. RECENT SUBJECTIVE SURFACE ANALYSES INDICATE THAT LOW PRESSURE IS ORGANIZING OVER THE TEXAS AND OKLAHOMA PANHANDLES. THE LOW PRESSURE IS EXPECTED TO MOVE QUICKLY EASTWARD...REACHING WESTERN TENNESSEE BY 00Z/16. AS THE LOW MOVES EAST...A WARM FRONT ACROSS CENTRAL TEXAS...TO SOUTH CENTRAL LOUISIANA WILL MOVE NORTHWARD. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING...AS A STRONG LOW LEVEL WARM PATTERN DEVELOPS. FORECAST VERTICAL WIND PROFILES STRONGLY SUPPORT ORGANIZED CONVECTION OVERNIGHT. THE POSITION OF THE NORTHWARD MOVING WARM FRONT...WILL BE KEY TO WHETHER SURFACE BASED SUPERCELLS WILL AFFECT THE FORECAST AREA OVERNIGHT. WINDY CONDITIONS WILL DEVELOP ACROSS THE REGION LATE IN THE MORNING WEDNESDAY. HOWEVER...CLOUD COVER SHOULD PREVENT MIXING OF STRONGER DOWNWARD MOMENTUM DURING THE AFTERNOON ACROSS WEST AND SOUTHWEST SECTIONS ...AND THEREFORE EXPECT WIND SPEEDS TO BE BELOW TRUE WIND ADVISORY CRITERIA. AS THE PRECIPITATION ENDS ACROSS THE NORTH WEDNESDAY NIGHT...TEMPERATURE PROFILES SUGGEST THAT LIGHT RAIN MAY END AS LIGHT SNOW ACROSS THE EXTREME NORTH. LONG TERM....FRIDAY NIGHT THROUGH TUESDAY... AN UPPER TROUGH IN THE EAST AND AN UPPER RIDGE IN THE WEST WILL PROVIDE NORTHWEST FLOW ACROSS ARKANSAS THROUGH THE EXTENDED PERIOD. A COUPLE OF WEAK DISTURBANCES WITH LIMITED MOISTURE WILL MOVE THROUGH MAINLY NORTH ARKANSAS SUNDAY AND MONDAY. WILL KEEP THE FORECAST DRY THROUGH THE PERIOD HOWEVER. TEMPERATURES WILL BE NEAR TO SLIGHTLY BELOW NORMAL THROUGH THE PERIOD. LZK WATCHES/WARNINGS/ADVISORIES... NONE. && .LZK WATCHES/WARNINGS/ADVISORIES... NONE. && 32
Hazardous weather outlook, Nov 14, 10:10 PM CST, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1010 PM CST TUE NOV 14 2006 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL- 1010 PM CST TUE NOV 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS OVERNIGHT ALONG AND SOUTH OF A LINE FROM MURFREESBORO TO PINE BLUFF. FARTHER NORTH...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS. LATE TUESDAY EVENING...A STORM SYSTEM WAS IN SOUTHERN OKLAHOMA... WITH A WARM FRONT EXTENDING FARTHER EAST THROUGH SOUTHERN ARKANSAS. THE FRONT SEPARATED COOL AIR TO ITS NORTH FROM MUCH WARMER CONDITIONS TO THE SOUTH. THUNDERSTORMS DEVELOPED AROUND THE FRONT...WITH SOME SMALL HAIL IN CENTRAL SECTIONS OF THE STATE. OVERNIGHT...THE SYSTEM IN OKLAHOMA WILL TRACK INTO ARKANSAS. SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD. NORTH OF THE SYSTEM...SOME STORMS MAY BECOME SEVERE...WITH PENNY SIZE HAIL OR LARGER IN NORTHERN AND CENTRAL ARKANSAS. LOCALLY HEAVY RAIN IS EXPECTED AS WELL...WITH LOCALIZED FLOODING. THE ATMOSPHERE WILL BE MORE UNSTABLE FARTHER SOUTH...OR FROM SOUTHERN ARKANSAS TO THE GULF COAST. IT IS IN THESE AREAS WHERE SEVERE WEATHER WILL BE THE MOST LIKELY...WITH TORNADOES POSSIBLE. WINDS WILL TURN WITH HEIGHT...WHICH WILL CAUSE STORMS TO ROTATE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY MORNING ACROSS EXTREME EASTERN ARKANSAS. THE SYSTEM WILL THEN DEPART TO THE EAST...WITH WINDS SHIFTING TO THE WEST AND NORTHWEST. COLDER AIR WILL BE NOTED...WITH WINDY CONDITIONS EXPECTED. WIND SPEEDS OF 15 TO 25 MPH WILL BE COMMON WITH HIGHER GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED...ESPECIALLY ACROSS SOUTHERN ARKANSAS OVERNIGHT. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WWW.WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 46
In the hours before
Local storm report, Nov 14, 9:31 PM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
931 PM CST TUE NOV 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL CABOT 34.97N 92.02W
11/14/2006 E0.50 INCH LONOKE AR PUBLIC
&&
TBRAYThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 9:22 PM CST | Severe Thunderstorm Warning | LZK | Monroe | 28 min |
| Nov 14, 11:03 PM CST | Severe Thunderstorm Warning | LZK | Polk | 57 min |
| Nov 14, 11:43 PM CST | Severe Thunderstorm Warning | LZK | Montgomery | 32 min |
| Nov 14, 11:53 PM CST | Tornado Warning | LZK | Montgomery | 52 min |
| Nov 15, 12:43 AM CST | Severe Thunderstorm Warning | LZK | Garland | 62 min |
| Nov 15, 1:11 AM CST | Severe Thunderstorm Warning | LZK | Saline | 49 min |
| Nov 15, 1:34 AM CST | Severe Thunderstorm Warning | LZK | Pulaski | 56 min |
| Nov 15, 1:55 AM CST | Severe Thunderstorm Warning | LZK | Garland, Saline | 65 min |
| Nov 15, 2:01 AM CST | Flash Flood Warning | LZK | Garland, Montgomery, Pulaski, Saline | 3 hr |
| Nov 15, 2:47 AM CST | Flash Flood Warning | LZK | Lonoke | 3 hr |
| Nov 15, 3:39 AM CST | Severe Thunderstorm Warning | LZK | Monroe, Woodruff | 36 min |
| Nov 15, 3:47 AM CST | Severe Thunderstorm Warning | LZK | Montgomery | 13 min |
| Nov 15, 4:00 AM CST | Lake Wind Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 24 hr |
| Nov 15, 5:03 AM CST | Flash Flood Warning | LZK | Lonoke, Pulaski | 117 min |
| Nov 15, 5:05 AM CST | Severe Thunderstorm Warning | LZK | Drew | 40 min |
| Nov 15, 5:26 AM CST | Tornado Warning | LZK | Drew | 19 min |
Nearby
Tornado Warnings in Arkansas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.